Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Lake Charles, LA

July 25, 2016Jasper County, Newton County, Texas

NWS Lake Charles, LA issued this special weather statement at Jul 25, 2016, 3:12 PM CDT for Jasper County, Newton County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2016, 3:12 PM CDT (20:12 UTC)
Expired
Jul 25, 2016, 3:45 PM CDT
In force
33 min
Issued by
NWS Lake Charles, LA

Counties Jasper County, TX, Newton County, TX

The radar

The Lake Charles radar (KLCH), 103 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2583 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

909 
WWUS84 KLCH 252012
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
312 PM CDT MON JUL 25 2016

TXZ259-260-252045-
NORTHERN JASPER-NORTHERN NEWTON-
312 PM CDT MON JUL 25 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JASPER AND
NORTHWESTERN NEWTON COUNTIES...

AT 312 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
NEWTON...MOVING SOUTHWEST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JASPER...NEWTON...ROGANVILLE...MT. UNION...JAMESTOWN...
MAGNOLIA SPRINGS AND HOLLY SPRINGS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3084 9418 3100 9375 3084 9364 3060 9403
      3065 9405 3067 9407
TIME...MOT...LOC 2012Z 060DEG 19KT 3088 9378 

$$

25

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 25, 12:59 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 25, 12:59 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1259 PM CDT MON JUL 25 2016

.DISCUSSION...
For 18z TAF issuance.

&&

.AVIATION...
Local 88Ds show convection steadily increasing in coverage with
heating this afternoon...and TAFs were initialized based on nearby
activity at press time. Regardless all terminals should see
showers/storms through much of the day. Am carrying variable winds
all sites as abundant outflows should be constantly changing wind
directions...regardless lack of a good pressure gradient means
speeds should be rather light. Most convection should end with
sunset...could still see some showers overnight but have elected
to not carry any precip mention for now. VCSH returns late in the
forecast period as abundant moisture/heating/instability lead to
more convection tomorrow morning.

25

&&

.PREV DISCUSSION... /issued 1102 AM CDT MON JUL 25 2016/

UPDATE...
Widespread convection continues over the coastal waters this
morning, with little development inland so far. However, expect
things to start getting active within the next hour or so with
air temps near or abv convective temp, combined with a rather
broad mid/upper trof over the Gulf and ample moisture with precip
water values again close to max (2.4-2.5 inches) for this time of
year.

At this time, POPs are a little overdone inland even with some
adjustments this morning based on recent HRRR runs. However, as
mentioned abv, think things will start developing soon so will
keep chc/likely values as is. Otherwise, made some minor tweaks to
hourly temps/dewpoints based on recent obs, and updated zones for
minor adjustments to wording.

24

PREV DISCUSSION... /issued 615 AM CDT MON JUL 25 2016/

DISCUSSION...
12z taf issuance.

AVIATION...
SCT SHRA/TSRA already across coastal waters, drifting north across
the coastal parishes/counties across the region. VCSH for southern
sites transitioning to VCTS by 14z. Greatest chances for SHRA/TSRA
likely come between 18-22z today, placing tempo group for this for
ARA/LFT/LCH/BPT, and a couple of hours later for AEX as the
convection moves inland. Diminishing convection expected after
sunset this evening. Light SE winds 5-8 kts expected outside
convection.

DML

PREV DISCUSSION... /issued 309 AM CDT MON JUL 25 2016/

DISCUSSION...Radar depicting just a few showers over the
immediate coast and near coastal waters. Increasing activity
expected as the night progresses. Considerable cirrus debris
remains over the area associated with earlier shower and
thunderstorm activity to our north.

Unsettled weather pattern continues appears to be setting up
through the week and respectable rain chances will be carried
daily. Evening LCH sounding showing precipitable water well above
the norm coming in at 2.43 inches. Normal for late July is near
1.8 inches. Deep moisture progged similarly by models to hold
through the week. This as inverted se-nw oriented mid and upper
level trof now positioned from the eastern gulf and through the
lower Mississippi valley slowly edges west. Feature progged to
reach the western gulf or just inland toward mid-week and linger
between subtropical and southwest CONUS highs. Resultant cloud
cover and rains will act to keep temperatures at or just below
the norm.

MARINE...A weak surface trof over the northwest Gulf will yield
light and somewhat variable winds today and into Tuesday. The
subtropical high will become reestablished over the gulf waters
for mid-week with a light onshore flow returning. Low pressure
aloft will maintain a daily chance for showers and thunderstorms.

23

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  91  73  92  74 /  50  30  40  30
LCH  90  76  90  77 /  60  30  50  50
LFT  90  76  90  76 /  60  30  60  50
BPT  91  76  90  76 /  70  30  50  40

&&

.LCH Watches/Warnings/Advisories...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jul 25, 12:12 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1212 PM CDT MON JUL 25 2016

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-261715-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
1212 PM CDT MON JUL 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST
LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE TODAY ACROSS
THE AREA. MOST OF THE ACTIVITY WILL BE ALONG THE INTERSTATE 10
CORRIDOR SOUTH INTO THE GULF. FREQUENT LIGHTNING...HEAVY RAIN AND
WIND GUSTS TO 40 MPH MAY ACCOMPANY STRONGER STORMS. AT THIS
TIME...NO SEVERE WEATHER IS ANTICIPATED. THE ACTIVITY SHOULD
DIMINISH BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEK
AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES AND MOVES WEST OF
AREA. THE BEST CHANCE FOR WILL BE ON TUESDAY AND WEDNESDAY. ON
THOSE DAYS...HEAVIER RAINFALL WILL LIKELY BE MORE WIDESPREAD
ALLOWING FOR AN INCREASED RISK FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 25, 3:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
312 PM CDT MON JUL 25 2016

TXZ259-260-252045-
NORTHERN JASPER-NORTHERN NEWTON-
312 PM CDT MON JUL 25 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JASPER AND
NORTHWESTERN NEWTON COUNTIES...

AT 312 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
NEWTON...MOVING SOUTHWEST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JASPER...NEWTON...ROGANVILLE...MT. UNION...JAMESTOWN...
MAGNOLIA SPRINGS AND HOLLY SPRINGS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3084 9418 3100 9375 3084 9364 3060 9403
      3065 9405 3067 9407
TIME...MOT...LOC 2012Z 060DEG 19KT 3088 9378

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 4:24 PM CDTSpecial Weather StatementLCHVernon51 min
Jul 25, 4:52 PM CDTSpecial Weather StatementLCHLafayette53 min
Jul 25, 5:45 PM CDTSpecial Weather StatementLCHAcadia45 min
Jul 24, 7:13 PM CDTSpecial Weather StatementLCHTyler47 min
Jul 24, 7:45 PM CDTSpecial Weather StatementLCHHardin30 min
Jul 25, 1:34 PM CDTAreal Flood AdvisoryLCHJefferson, Orange116 min
Jul 25, 2:30 PM CDTAreal Flood AdvisoryLCHJefferson2 hr

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.